Mean semi-deviation from a target and robust portfolio choice under distribution and mean return ambiguity
Pinar, M. C.
Pac, A. B.
Journal of Computational and Applied Mathematics
Pınar, M. Ç., & Paç, A. B. (2014). Mean semi-deviation from a target and robust portfolio choice under distribution and mean return ambiguity. Journal of Computational and Applied Mathematics, 259, 394-405.
Please cite this item using this persistent URLhttp://hdl.handle.net/11693/12940
We consider the problem of optimal portfolio choice using the lower partial moments risk measure for a market consisting of n risky assets and a riskless asset. For when the mean return vector and variance/covariance matrix of the risky assets are specified without specifying a return distribution, we derive distributionally robust portfolio rules. We then address potential uncertainty (ambiguity) in the mean return vector as well, in addition to distribution ambiguity, and derive a closed-form portfolio rule for when the uncertainty in the return vector is modelled via an ellipsoidal uncertainty set. Our result also indicates a choice criterion for the radius of ambiguity of the ellipsoid. Using the adjustable robustness paradigm we extend the single-period results to multiple periods, and derive closed-form dynamic portfolio policies which mimic closely the single-period policy. © 2013 Elsevier B.V. All rights reserved.